Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
terrynutkins

Am i one of those who it doesn't work on?

Recommended Posts

Hello.

I posted kinda what i'm gonna say a few days ago, but anyways..

I've just counted & found i've 6 days left on accutane (60mg) I've been on just short of 4 months (wtf?) & in the past few days i've had 6 new spots, around the chin & on the front of my cheeks.

I really don't know what to do. i was very suprised when my derm said it's time to come off them. & i am now thinking accutane was a waste of time.

I really don't know what to do. should i ring the derm department & ask to speak to my derm & tell her i'm still breaking out with 6 days left & i'd like an extra month? or what?

I havn't been to work all this week, because i can't be bothered to do anything cause i'm getting myself down alot.

I don't think i'm going to be an accutane sucess.

Can anyone please suggest what i can do?

PS: what's annoying me also is i got a different derm the last time i went to get checked on & she told me it's time to finish. I'm not sure why i had a different derm, that shouldn't happen, she didn't know anything about me or how bad i was. it annoyed me. i keep thinking that maybe my usual derm would have kept me on the drug.. i dunno :/

Share this post


Link to post
Share on other sites

I don't know how to work it out, but maybe you can?:

I weight 140 lbs (10 stone)

2 Weeks - 20mg

2 Weeks - 40mg

The Rest - 60mg

I started on 13th October, & i'll finish on 5th Febuary

Share this post


Link to post
Share on other sites

Ok, 140lbs is approximately 64 kg. You took 20mg for 14 days (20x14 = 280mg), 40mg for 14 days (40x14 = 560), and if i understand you right, 3 months on 60mg ((60x30)x3 = 5400). For a total of 6240mg, divide by weight in kg (6240/64) and your cumulative dosage at the end of the 4th month will be only 97.5mg/kg if i did the math right. Statistically the best chance of remission happens when you reach a dose of 120-125mg/kg. Which you would reach with one more month at 60mg/day.

Share this post


Link to post
Share on other sites

Damnit..

What do you suggest then? i ring up?

How much of a trouble is it to push for another month?

Would i need to have an urgent appointment?

I'm going back in 6 weeks, but that's too long (i'd of been without pills for too long)

I'm UK btw

Share this post


Link to post
Share on other sites

Well, i'm not sure how the UK system works. I would call and try to get an appointment with your original dermatologist as soon as possible. There is a lot of info out there on cumulative dosage and it's effect on remission, so you might want to arm yourself with printouts to show the derm just in case they haven't been keeping up with the new dosing stratagies. And obviously point out that you are still breaking out.

Share this post


Link to post
Share on other sites

Hello!

I started my course at October 2nd. I weigh 70kg and was on 40mg for the first two weeks and then 60mg. The planned total dosage was 8000mg (=114mg/kg).

I am soon finished with the 8000mg, and still not clear. Yesterday I called my derm, and he had no problem of sending me an extra 2000mg perscription and upping me to 80mg.

Share this post


Link to post
Share on other sites

Wow really? How bad is/was your acne?

How are you getting your extra medication?

did you ring up? & the derm will leave you a perscription? or do you actually need to see the derm before you get them?

Share this post


Link to post
Share on other sites
Wow really? How bad is/was your acne?

How are you getting your extra medication?

did you ring up? & the derm will leave you a perscription? or do you actually need to see the derm before you get them?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×